Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 30, 2024, 2:03 PM MST for Cochise County, Graham County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2024, 2:03 PM MST (21:03 UTC)
- Expired
- Jun 30, 2024, 5:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Cochise County, AZ, Graham County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2118 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564
WGUS55 KTWC 302103
FFWTWC
AZC003-009-010015-
/O.NEW.KTWC.FF.W.0007.240630T2103Z-240701T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
203 PM MST Sun Jun 30 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Cochise County in southeastern Arizona...
Southeastern Graham County in southeastern Arizona...
* Until 515 PM MST.
* At 203 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. An automated rain gauge at Rucker Canyon has
recorded 2.24 inches in 30 minutes. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Bowie, Chiricahua National Monument, Sunizona and Rucker Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3232 10940 3188 10924 3175 10920 3155 10933
3154 10954 3173 10965 3201 10971 3225 10976
3244 10964
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL3 follow-up statements
171
WGUS75 KTWC 302206
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
306 PM MST Sun Jun 30 2024
AZC003-009-010015-
/O.CON.KTWC.FF.W.0007.000000T0000Z-240701T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-Graham AZ-
306 PM MST Sun Jun 30 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST THIS
AFTERNOON FOR EASTERN COCHISE AND SOUTHEASTERN GRAHAM COUNTIES...
At 306 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. An automated rain gauge at Rucker Canyon has recorded 2.32
inches of rain. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Bowie, Chiricahua National Monument, Sunizona and Rucker Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3232 10940 3188 10924 3175 10920 3155 10933
3154 10954 3173 10965 3201 10971 3225 10976
3244 10964
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL665
WGUS75 KTWC 302322
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
422 PM MST Sun Jun 30 2024
AZC003-009-010015-
/O.CON.KTWC.FF.W.0007.000000T0000Z-240701T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-Graham AZ-
422 PM MST Sun Jun 30 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST THIS
AFTERNOON FOR EASTERN COCHISE AND SOUTHEASTERN GRAHAM COUNTIES...
At 422 PM MST, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Bowie, Chiricahua National Monument, Sunizona and Rucker Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3232 10940 3188 10924 3175 10920 3155 10933
3154 10954 3173 10965 3201 10971 3225 10976
3244 10964
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS470
WGUS75 KTWC 010009
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
509 PM MST Sun Jun 30 2024
AZC003-009-010019-
/O.EXP.KTWC.FF.W.0007.000000T0000Z-240701T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-Graham AZ-
509 PM MST Sun Jun 30 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MST THIS AFTERNOON FOR
EASTERN COCHISE AND SOUTHEASTERN GRAHAM COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3232 10940 3188 10924 3175 10920 3155 10933
3154 10954 3173 10965 3201 10971 3225 10976
3244 10964
$$
EDWARDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:21 PM MST, 42 minutes earlier.
Area forecast discussion, Jun 30, 1:21 PM MST, 42 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 121 PM MST Sun Jun 30 2024 .SYNOPSIS...Active monsoon pattern for the next 7 days will bring daily chance of showers and thunderstorms. Some storms will generate strong winds and locally heavy rainfall. && .DISCUSSION...Latest visible satellite imagery this afternoon is showing an MCV near Rocky Point with generally partly to mostly cloudy skies across much of southeast Arizona. The clouds held on a bit more than expected through the midday hours so that has certainly slowed the warming and destabilization process. Where skies have cleared out for sufficient time, we're seeing thunderstorms from in the last hour across portions of Graham/Greenlee/Cochise Counties. Another mid level disturbance is quickly approaching from the east-southeast and that will help aid in deeper layer lift this afternoon into the evening hours. MLCAPE values will increase to around 1000-1500 J/KG as CIN diminishes over the next hour or two. This will be enough to result in convective development and the latest HRRR and UofA WRF model runs are in agreement on this. Given the anomalously high moisture levels, flash flooding will be a concern along with strong and gusty outflow winds as DCAPE values range from about 800-1200 J/KG across our forecast area. These gusty outflow winds may produce a large area of blowing dust to the NW of Tucson. A Blowing Dust Advisory is in place for this and any short fuse intense dust storms will be covered with Dust Storm Warnings if needed. Convective activity may persist well into the evening hours, especially from Tucson westward. Abundant moisture remains in place for Monday, though just how much activity we see will partially be dependent on what takes place today/tonight. The flow does become a bit more southwesterly on Monday. The moisture will remain with us through about Wednesday with PWAT values ranging from about 1.4 inches to 1.7 inches across the forecast area to keep the active period ongoing. Thereafter, the ensembles are showing the mid/upper high reconsolidating to our north/northwest. This will change the flow to become more northeasterly. However, some drier air will also start filtering in from the north and keep the best chances for daily showers and thunderstorms from Tucson south and eastward. && .AVIATION...Valid through 02/00Z. SCT-BKN clouds at 8-12k ft AGL thru the fcst period. Scattered- numerous SHRA/TSRA 30/20Z-01-04Z, then becoming isolated -SHRA/-TSRA overnight. Another round of SCT -SHRA/-TSRA aft 01/18Z thru the end of the fcst period. Expect brief MVFR conds nr storms. SFC winds 10 kts or less with the occasional afternoon gusts, except stronger due to gusty outflows from storms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Relatively deep moisture will stick around through the forecast period. Scattered ton numerous showers and thunderstorms this afternoon and tonight. The upcoming week will see daily chances of afternoon and evening showers and thunderstorms. Strong and erratic gusty winds of 40 mph or higher can be expected with any storm development, along with locally brief heavy rainfall. Outside of thunderstorm winds, 20-foot winds will generally be 15 mph or less each afternoon with the occasional gust of 20 mph. Min RHs will generally be around 20% in the valleys and 30s in the mountains with good overnight recoveries. && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory from 3 PM this afternoon to 10 PM MST this evening for AZZ502-504>506. Flood Watch from this afternoon through this evening for AZZ502>507-513>515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:36 PM MST | Dust Storm Advisory | TWC | Cochise | 114 min |
| Jun 29, 11:05 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 40 min |
| Jun 30, 2:00 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 18 hr |
| Jun 30, 2:00 AM MST | Flood Watch | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 17 hr |
| Jun 30, 1:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 48 min |
| Jun 30, 1:57 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Jun 30, 2:47 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 43 min |
| Jun 30, 3:17 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 43 min |
| Jun 30, 3:19 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 41 min |
| Jun 30, 3:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jun 30, 3:37 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 38 min |
| Jun 30, 3:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 50 min |
| Jun 30, 4:05 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Jun 30, 4:29 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 46 min |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.